Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 13, 2012, 2:08 PM CDT for Marshall County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 13, 2012, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WWUS84 KHUN 131908
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT MON AUG 13 2012
ALZ008-010-132000-
MARSHALL AL-DE KALB AL-
208 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND SOUTHWESTERN DE
KALB COUNTIES UNTIL 300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARAB...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...GUNTERSVILLE...CROSSVILLE...GERALDINE...
DOUGLAS...LAKEVIEW AND UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTH CENTRAL ALABAMA.
LAT...LON 3421 8642 3426 8646 3429 8646 3429 8648
3430 8649 3450 8642 3450 8639 3437 8583
3420 8602 3420 8611 3419 8611 3418 8619
3410 8630
TIME...MOT...LOC 1906Z 302DEG 20KT 3435 8643
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:07 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 13, 1:07 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT MON AUG 13 2012 .MESOSCALE UPDATE...ALSO FOR 18Z TAFS /AVIATION/... BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY MOVING ACROSS THE FORECAST AREA...ORIENTED NORTH-SOUTH ALONG I-65. AXIS OF INSTABILITY RIDING ALONG AND JUST AHEAD OF THE STORMS WILL HELP TO SUPPORT STORMS LIKELY ACROSS THE ENTIRE FORECAST AREA...EXITING NE ALABAMA SOMETIME MID AFTERNOON. FAIRLY LOW SHEAR ENVIRONMENT SUPPORTS PRIMARILY A DAMAGING WIND THREAT...ESPECIALLY AS STORMS APPEAR TO MERGE INTO A MORE LINEAR/BOWING SYSTEM. SEVERE THREAT HAS ENDED FOR THE TIME BEING ACROSS NW ALABAMA BUT ADDITIONAL ROUNDS OF STORMS ARE POSSIBLE LATER TODAY INTO THIS EVENING AS AN UPR LVL TROUGH/LOW LVL FRONTAL BOUNDARY APPROACH THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORM WATCH 576 IS IN EFFECT FOR NORTH CENTRAL/NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 8 PM CDT. DJN.83 && .AVIATION... FOR 18Z TAFS...BROKEN LINE OF TSRA ABOUT TO IMPACT KHSV. WIND GUSTS 25-35KTS ALONG WITH +RA AND FRQ CG LTG WILL OCCUR. THE WORST SHOULD BE THROUGH KHSV BY 19Z. ELSEWHERE...BACK EDGE OF RAIN/TS EXPECTED TO MOVE THROUGH KMSL BY 19Z WITH LITTLE ADDITIONAL CONVECTIVE ACTIVITY UPSTREAM AT THIS TIME. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 13, 12:45 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT MON AUG 13 2012 ALZ001>010-016-TNZ076-096-097-140400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS ALONG AND EAST OF I-65...IN NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE...THROUGH 3 PM. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...IN ADDITION TO HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED STORMS MAY ALSO BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE COLD FRONT CONTINUES ITS SLOW PATH ACROSS THE TENNESSEE VALLEY...ISOLATED THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST ON TUESDAY...FINALLY CLEARING THE AREA EARLY TUESDAY EVENING. ANOTHER COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE TENNESSEE VALLEY THURSDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THROUGH AT LEAST THIS AFTERNOON. DJN
In the hours before
Local storm report, Aug 13, 12:31 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1231 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 4 WNW RED BANK 34.78N 87.44W
08/13/2012 COLBERT AL EMERGENCY MNGR
POWER LINES AND PHONE LINES DOWN ON RIVER ROAD
&&
BCCSpecial weather statement, Aug 13, 12:47 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT MON AUG 13 2012
ALZ016-131830-
CULLMAN AL-
1247 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 130 PM
CDT...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ADDISON TO JASPER...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...BAILEYTON...HOLLY POND...GARDEN
CITY...FAIRVIEW...SOUTH VINEMONT...COLONY AND WEST POINT. IT ALSO
INCLUDES INTERSTATE 65 BETWEEN EXIT 291 AND 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTH CENTRAL ALABAMA.
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8714 3399 8711 3431 8711 3430 8649
3412 8660 3412 8663 3408 8670 3405 8668
3406 8671 3403 8670 3395 8679 3396 8682
3394 8688 3391 8692 3387 8692 3386 8696
TIME...MOT...LOC 1744Z 271DEG 26KT 3427 8718 3387 8721
BCCSpecial weather statement, Aug 13, 1:16 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
116 PM CDT MON AUG 13 2012
TNZ076-096-097-131900-
MOORE TN-LINCOLN TN-FRANKLIN TN-
116 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...EASTERN LINCOLN AND
FRANKLIN COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM LYNCHBURG TO LINCOLN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...FAYETTEVILLE...WINCHESTER...
LYNCHBURG...DECHERD...ESTILL SPRINGS AND HUNTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTHEASTERN ALABAMA AND SOUTH CENTRAL
TENNESSEE.
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3535 8622 3533 8620 3536 8616 3534 8603
3532 8601 3499 8608 3499 8661 3536 8655
3536 8649 3533 8646 3532 8642 3535 8641
3536 8633 3541 8629 3541 8626
TIME...MOT...LOC 1816Z 264DEG 21KT 3533 8649 3500 8655
BCCSpecial weather statement, Aug 13, 1:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
145 PM CDT MON AUG 13 2012
ALZ006-009-131930-
MADISON AL-JACKSON AL-
145 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND EASTERN MADISON
COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
MARKET TO GURLEY...AND MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...STEVENSON...HOLLYWOOD...GURLEY...SKYLINE...SECTION...
WOODVILLE...PISGAH...DUTTON AND PAINT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTHEASTERN ALABAMA...NORTHWESTERN GEORGIA AND
SOUTH CENTRAL TENNESSEE.
LAT...LON 3461 8581 3455 8590 3459 8615 3460 8616
3460 8622 3464 8648 3499 8637 3498 8572
TIME...MOT...LOC 1844Z 273DEG 30KT 3498 8633 3465 8643
BCCSpecial weather statement, Aug 13, 1:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT MON AUG 13 2012
TNZ076-097-131945-
MOORE TN-FRANKLIN TN-
154 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY EXTENDED FOR FRANKLIN AND EASTERN
MOORE COUNTIES UNTIL 245 PM CDT...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA
TO HUNTLAND...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN AND
HUNTLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTHEASTERN ALABAMA...NORTHWESTERN GEORGIA AND
SOUTHEASTERN TENNESSEE.
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3534 8603 3531 8600 3532 8598 3528 8591
3522 8586 3499 8587 3499 8632 3538 8633
3541 8629
TIME...MOT...LOC 1849Z 271DEG 35KT 3535 8629 3501 8634
BCCSpecial weather statement, Aug 13, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT MON AUG 13 2012
ALZ008-010-132000-
MARSHALL AL-DE KALB AL-
208 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND SOUTHWESTERN DE
KALB COUNTIES UNTIL 300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARAB...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...GUNTERSVILLE...CROSSVILLE...GERALDINE...
DOUGLAS...LAKEVIEW AND UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
MONDAY EVENING FOR NORTH CENTRAL ALABAMA.
LAT...LON 3421 8642 3426 8646 3429 8646 3429 8648
3430 8649 3450 8642 3450 8639 3437 8583
3420 8602 3420 8611 3419 8611 3418 8619
3410 8630
TIME...MOT...LOC 1906Z 302DEG 20KT 3435 8643
12The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:41 AM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Aug 13, 10:55 AM CDT | Special Weather Statement | HUN | Colbert | 50 min |
| Aug 13, 11:26 AM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Aug 13, 12:05 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 25 min |
| Aug 13, 12:20 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 25 min |
| Aug 13, 12:43 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 32 min |
| Aug 13, 12:47 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Aug 13, 1:12 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 33 min |
| Aug 13, 1:43 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 21 min |
| Aug 13, 1:45 PM CDT | Special Weather Statement | HUN | Jackson | 45 min |
| Aug 13, 12:47 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 28 min |
| Aug 13, 1:16 PM CDT | Special Weather Statement | HUN | Franklin, Moore | 44 min |
| Aug 13, 1:54 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.